Hi @mikemon, welcome to the forum. 🙂
*this is really long, just to give you fair warning*
First of all, it’s very difficult to give advice about medication because everyone is different. What works for one person will not work for another.
It sounds to me like you have a good psychiatrist who understands how the medications work. Not all doctors do. Many will try to tell you that one med is better than another, or that there is no point in trying different meds and stuff like that. But like I said, everyone is different, and all the meds are different too.
Vyvanse is probably a good choice to start with because it is easier to remember to take it when it’s just once a day and it is, in a way, more gentle as she said. As a general rule slow release meds are the best choice because they prevent the ups and downs that you can get with the faster acting meds.
In my opinion, 40 mg is just a little bit high for a first dose, but it’s actually not that bad. Most people seem to start at 30 mg. I started at 20. If you are worried about how you might react, you can actually go as low as 10 mg to start with and increase gradually. You do this by breaking open the capsules and mixing the contents with water.
This article will explain it better:
Never mind your weight and height. In this case, it has nothing to do with the dosage. What may affect it is your metabolism. Generally speaking, if you have a fast metabolism, it may not last as long, because of the way it works, through your digestive system. You can find more info on the Core Psych site. Dr. Parker is very knowledgeable and helpful.
You may want to avoid coffee and other caffeinated beverages, or at least cut back on the amount you normally drink, at least for awhile. Some people find that the combination of the two is a bit too much. But if you find you are slumping a bit later in the day, when it starts to wear off, a cup of coffee might help. (Again, everyone is different)
Give it time to work. It will take a few weeks to really know how it affects you and might take months to find the right dosage. Don’t be afraid to try other meds if the Vyvanse doesn’t do it for you. You can also add other meds to the Vyvanse if you need to. (I now take 5 mg of Dexamphetamine with my Vyvanse and find it works much better that way.)
Finally, don’t rule out depression/anxiety completely unless you are certain. They often go hand in hand with ADHD and you may need treatment for them as well.
And remember that the medication won’t solve all your problems. It will just make it easier for you to solve them. I am also a terrible procrastinator, and that hasn’t changed after 1 1/2 years on meds. If you choose to sit and think, that’s what you will do. You’ll just be more focused on what you are thinking about than you ever were before and be able to think about it for a much longer period of time. You need to develop some strategies to help you to change your behaviour. Get any support you can get from friends, family, or even a therapist or coach if you can afford it.
Okay, I think that’s enough. At least for now. 😉REPORT ABUSE